Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

My mother developed an edema in her lower extremities and always sleepy. She had lungs problem

hi my mother has some problem in her lungs last month and took some medication to avoid infection. now she had to go to the doctor because she developed and edema in her lower extremities and always sleepy. she was suspecting it due to her kidney stone, which was diagnosed years back. had some lab test, ultrasound and yes, the stone is still in her kidney but lab results says her BUN and creatinine are normal and besides she has no pain whatsoever in her lower back. i m worried that her edema is due to cardiac temponade which is also related to her lung problem last month and not due to her kidney stone. please enlighten me about this. thank you in advance.
Asked On : Tue, 9 Mar 2010
Answers:  3 Views:  255
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thanks for this interesting question.
Lung diseases are known to be chronic- long standing diseases. They are also known to lead to cardiac complications which can manifest in the form of edema of lower limbs. Kidney stone obstruction can lead to back pressure on kidney and it can also lead to limb swellings. Now on e needs to find out the exact cause of edema. Your mother needs complete urological and cardiac evaluation to pinpoint the cause of limb swellind. Since BUN and creatinine are normal, there is no worry of kidney failure. Heart failure and Kidney stones needs to be investigated. Treatment will finally depends on the cause. Best luck.
Answered: Mon, 19 Dec 2011
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello.Welcome to HCM forum.The edema in lower limbs in your mother seems to be due cardiac failure and not due to the kidneys as creatinine and BUN is normal.This cardiac failure is of two types.Right sided or left sided.You must consult cardiologist for the proper investigations,diagnosis and treatment.Thanks and good luck.
Answered: Mon, 19 Dec 2011
I find this answer helpful
  Anonymous's Response

Hi...oedema in the lower extremities following medical drugs can occur secondary to renal toxicity of the drugs... But since the renal functions are normal this may not to be as it is thought of.. Hence other causes for  the swelling's have to be considered... It can occur due to secoday to liver effects or due to effects on th heart.. The heart dysfunction is not due to antibiotics but the lung dysfunctions. These to be evaluated to know the cause... Discuss with yout doctors..

Answered: Sat, 13 Mar 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor